Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 94, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 20, 1995, 9:41 PM EDT for Northampton County, Pennsylvania. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1995, 9:41 PM EDT (01:41 UTC)
- Expired
- Jun 20, 1995, 10:30 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Northampton County, PA
The radar
The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 210144 RRA SVRPHL PAC095-210230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHILADELPHIA/MOUNT HOLLY NJ 941 PM EDT TUE JUN 20 1995 THE NATIONAL WEATHER SERVICE IN PHILADELPHIA/MOUNT HOLLY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN PENNSYLVANIA ...NORTHAMPTON COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM OVER EASTERN NORTHAMPTON COUNTY NEAR BANGOR AND RICHMOND. MOVEMENT WAS SOUTHWEST AT 15 MPH AND SHOULD PASS CLOSE TO NAZARETH AND EASTON. THUNDERSTORMS THIS EVENING HAVE HAD A HISTORY OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT LIGHTNING. THIS IS A DANGEROUS STORM. PREPARE FOR STRONG DAMAGING WINDS... LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. SHOULD THE STORM APPROACH MOVE INSIDE QUICKLY. DO NOT STAND NEAR WINDOWS. MOBILE HOMES ARE MOST VULNERA`BLE TO HIGH WINDS AND SHOULD BE AVOIDED. TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:19 PM EDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jun 20, 2:19 PM EDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT TUE JUN 20 1995 CAP JUST TO STRONG FOR TRW DEVELOPMENT THIS AFTN... STILL THINK AN ISOLATED CELL COULD DEVELOP ACROSS S TIER BUT WILL NOT HOLD MY BREATH... RAMSDIS SHOWS HAZE LAYER MIXING-OUT ACROSS NORTHERN TIER AS BACK DOOR COLD FRONT MOVES SOUTH-SOUTHWEST. FRONT DRAPED ACROSS A LINE FROM BDL-ELM-TO ERI. FRONT SHOULD MOVE TO SOUTHERN PA BY 06Z. NORTH OF THE FRONT...WINDS BECOME NE AND HUMIDITY DROPS (NOTE BTV WITH DEWPTS IN THE 30S). FRONT WILL STALL JUST SOUTH OF THE BORDER AND WASH-OUT AS SFC HIGH MOVES EAST ACROSS N NY ON WED. MO SUNNY AND LESS HUMID FOR WED AS SFC HI DOMMINATES. WINDS BECOME EASTERLY THEN SOUTHEAST AS SFC HI SLIPS OFF THE COAST. NGM X-SECT SHOWS NICE INTRUSION OF MOISTURE AT 8H BY 36 HRS. SO... BECOMING MO CLDY WED NIGHT INTO THU AS 8H FLOW BRINGS HIGHER DEWPTS BACK INTO REGION. THURSDAY WILL CONTINUE TO SEE ABUNDANT CLD COVER WITH CHC OF RW- /TRW- WINTHER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:39 AM EDT | Severe Thunderstorm Warning | CTP | Somerset | 66 min |
| Jun 21, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 68 min |
| Jun 21, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 46 min |
| Jun 21, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Jun 21, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 66 min |
| Jun 21, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 48 min |
| Jun 21, 7:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.